Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marcin872

hair thinning on accutane

Recommended Posts

ever since i started taking minocycline for for about a year my hair started to look thinner but it wasnt that bad. Now i just finished accutane i was on for 4 months and on 80mg. My hair is extremely thinner than before and ever time i wash my hair or comb it i see some of my hairs on my forhead that fall out and it kind of scaring me. How long will it take for my hair to stop falling out and the thinning go away. I had it is only temorary right.

Share this post


Link to post
Share on other sites

ever since i started taking minocycline for for about a year my hair started to look thinner but it wasnt that bad. Now i just finished accutane i was on for 4 months and on 80mg. My hair is extremely thinner than before and ever time i wash my hair or comb it i see some of my hairs on my forhead that fall out and it kind of scaring me. How long will it take for my hair to stop falling out and the thinning go away. I had it is only temorary right.

Hi Marcin,

I know, the thought of that is terrible, but if any hair thinning is occurring, it should stop once you're off the drug. What happens is that your hair becomes somewhat brittle and it breaks easily because of that. Once you're off, your hair and its follicles will get some of its naturals oils back to help keep it moist so it won't break as much.

My derm said she never noticed hair loss on any of her patients. She said she had several patients complain of hair thinning but it was nothing that she could tell. The patients can tell because they know their own bodies, and it stops once you're off the med and it has time to get out of the system. Hope this helps. Good luck. :)

Share this post


Link to post
Share on other sites

Dolly's right for the most part, but it also is attributed to the fact that accutane shocks the system. Certain medications cause something called Telogen Effluvium, and that is temporary. It usually stops within 6 months after the medication that caused it is stopped. It is when the system gets shocked and hairs that should have fallen out at a later time, fall out with the ones that were supposed to fall out... making it appear that your hair got thinner. It will all even itself out within that 6 months, I believe. Good luck! And try to keep your scalp moisturized and healthy as you can.

Share this post


Link to post
Share on other sites

Just a question, how long should I wait for my hair to grow back? I just finished my 2nd round of accutane about 2 months ago. The first time I took accutane, my hair loss was noticeble and I don't know if it grew back. Is there something I can do to make it grow faster?

Anyway, here are some photos of my hair loss after taking 2 rounds of accutane. Is this what you guys call "Telogen Effluvium"? What products should I use for my hair to get it back to normal (pre-Accutane)?

IPB ImageIPB ImageIPB ImageIPB ImageIPB Image

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×